I give in ... starting on the piz

So in spite of my good run with metoprolol, 10 weeks in the UK, flights, jetlag, colds etc messing up routine etc (so all the stuff that should have messed me up but didn’t), the last month or so at home I haven’t been so great. I’m finally annoyed enough about it and sick of feeling 50% and dragging myself through the day to trial the pizotifen (sandomigran) I got from Waterston (I’ve only had them since Feb - you can’t rush these things :lol: ) . I’m not sure why I’m not so good - maybe the metoprolol isn’t working so well anymore, maybe it’s the bad hayfever season…

I’ve got .5mg tabs, but last time I tried them one tab wrecked me, so this time I bough a pill cutter to cut them in half so I’m only taking 0.25 - not easy though as they are tiny suckers! Took my first one last night and actually felt a bit clearer in the head this morning - although I doubt they’re going to work that quickly :smiley: . The plus side is I certainly didn’t feel hammered as I did the time I took the whole table, so will stay on half for a few weeks and see how it goes.

Hi G,

I started getting some major hay fever in Melbourne the last 2 days I was there. Today at work I feel so whacked it’s not funny. Not sure if it was the hay fever or just the crazy weekend and travel.

Starting on 0.25 mg is a good plan. Piz made me incredibly AGRO. I wanted to kill my GF on day 3. I hope you don’t get that side effect. :lol:

i hope they work, id put you in the success story cat, so im sorry to hear 50%. Are you still seeing waterston? i havent been back as yet. They are tiny little pills arent they but quite strong. It was his first choice for me but i couldnt cope after 1 week and since found out by another mri at monash i shouldnt take them oops!!im getting refered for botox to see if i fit the criteria but im mega needle phobic!! we’ll see, i almost faint on a blood test so should be interesting. good luck and update us, you never know could be your fix!

— Begin quote from "scott"

I wanted to kill my GF on day 3. I hope you don’t get that side effect. :lol:

— End quote

Me too as DH doesn’t know about her :wink:

Day 2 so far so no change, although am feeling a bit hungry today so must remove high calorie foods from the house just in case :smiley:

Gabrielle,

Just to give you a bit of encouragement: I got on really well with the piz, found them to work very well, although it was a long haul and took many weeks to get the full benefits. I felt very tired to start with (although I can’t be entirely sure if this was the piz as there were other factors going on at the same time) but this side effect passed anyway within a few weeks. My appetite increased a lot, but this wasn’t immediate, and not until I was on a higher dosage (1mg).

Feel free to PM me if that would help. Good luck with the piz :slight_smile:

Thanks Beechleaf - I have already noticed feeling hungrier more often -and that’s on 0.25mg :o

Hi Gabrielle,
also wanted to give you some encouragement. Pizotifen was amazing for me - I was totally still and had forgotten about the dizziness almost completely within around 3 - 4 weeks! (Unfortunately, for other reasons, I came off it, and when I went back on a second time, it didn’t work as well - approx 70%, but not the stunning results I had the first time around - I just never realised how good I had it, feeling still after just 3 weeks or so, and in retrospect I probably thought that the condition itself was fading on its own rather than it being the Piz, as I didn’t even realise it was MAV at the time. If only I has known what a bitch this condition called MAV is, and what a batlle lay ahead, I would have never, ever come off the Piz - even now, I always think about returning to it and wonder whether it would work as magically as before now that I’ve had over a year off the drug (I’ve been on Topa for over a year now…)).

Best of luck - keep us posted,
Tony.

Thanks Tony. I was really happy when the neuro said I could keep taking the metoprolol As I’ve heard similar stories about people stopping the Meds and them not working as well second time around. A year on tops?! Wow- I was suicidal after 5 days :). Hope I have your and beechys success on piz!

Yes - fingers crossed for you! :slight_smile:
It’s amazing just how much different meds affect people differently. Re. the Topa, I’ve have tritrated upwards very, very slowly! As for the Piz, I felt absolutely dog-tired for weeks when I began it, so don’t be surprised if you feel like this - absolutely zombified! And a dry-mouth, if I remember…but hang in there if you can - at least it’s a relatively short trial, unlike the 3 - 4 months for Topa…
Best wishes,
Tony.

Just a quick update to say nothing to update!

I moved from 1/2 to a whole tablet (0.5mg) piz this week. Apart from sleeping like a log, some increased appetite in the first week, and the fact that I’ve gone up a cup size (WTF?!! :lol: ) no other effects good or bad at this stage.

Yawn. I want a miracle cure darn it!!! :smiley:

Hi there,
when I looked at my notes, it was when I had been on 1mg for 3 or 4 weeks that I was ‘fixed’ (almost brings me to tears when I think back now - I was practically dizzy free - able to completely foget about it). I’m still always thinking about returning to the piz - it and my brain must have gotten along somehow, yet when I briefly suggested it to Dr. S he seemed to quickly dismiss the idea…
Best of luck,
Tony.

Hi Gabrielle,

Sorry you’ve not had any major improvements yet, but it’s good that you’ve not had any bad side effects. I seem to remember I was tired to start with, but this wore off after a while.

Maybe you need to try 1 mg? That’s what worked for me (and I think Tony said the same). My teenage daughter also takes it to prevent hemiplegic migraine and it’s worked really well for her. She also takes 1 mg, which is quite a large-ish dose comparative to her size, in fact she was less than 7 stone when she first started taking that dose. She has no side effects at all, thankfully, although she was also very tired for the first few weeks she took it.

Thanks guys - although my husband thinks an extra cup size is an improvement if it happens at that rate per 0.25 mg then I’ll be Dolly Parton by the time I get to 1 mg :lol:

I am working my way up to 1 mg for sure, just taking it slowly to try and minimise the side effects and to make sure I don’t miss the effective dose by moving through too fast.

Tony, different doctors do seem to have different meds they love. I knew for sure before seeing Waterston he’d dive into piz, Halmagyi is prothiaden etc etc. Strange if it worked so well for you before thatvhe isn’t interested in giving it to you again.